Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

holding hands Lorraine

Posted by Elizabeth on July 15, 2001, at 16:44:26

In reply to Re: I'll hold your hand if you'll hold mine shelliR, posted by Lorraine on July 15, 2001, at 11:55:03

> Shelli, I so appreciate you jumping in. I value what you have to say and it really helps me to talk with people who have really been there before (or are there now)< vbg >

I second that.

> I'll stick with my guy. He charges a lot (too much), but he is a genuinely concerned guy who listens and hears better than most, values my insights and is adventurous.

He truly sounds like he's worth it.

> This sort of stuff just really fries my butt. I mean who are they to say that sort of stuff.

Especially men. Jeez.

> And, of course, vigorous walking or hiking was almost painful given the amount of weight I was carrying.

I remember that! I was living in a 4th-floor apartment (no elevator) when I was on Nardil, and that climb got tough.

> There were some tremendous costs to the med this pdoc had me on.

Weight gain is bad for all kinds of reasons. It's not just a cosmetic thing, and it shouldn't be trivialised.

> It doesn't work with all drugs to give them brief trials, but certainly it works for stimulants, probably benzos and probably anti-convulsants.

And opioids.

Actually, I'm not so clear that the 4-6 week estimate applies to ADs other than tricyclics. My recollection is that the MAOIs worked much faster than that, within 2 weeks.

> Especially with the stimulants it makes sense--I wish that the pdocs had samples of these like they do of the SSRIs (although I know why they don't).

Not even Concerta? (Do they just not get samples of C-IIs? That seems pretty goofy.)

> I feel the drug effects pretty quickly generally--although Effexor took forever and it sounds like the MAOs and TCAs may as well.

(See above.)

> Is oxycontin an opiate?

It's sustained-release oxycodone (yes, an opiate).

> I cannot even tolerate codeine with tylenol. I makes me weepy and shakey and emotionally fragile.

That's odd. Opiates make me feel jittery, but they definitely do away with the depression. Shaking, tearfulness, depression, and hypersensitivity sound more like withdrawal symptoms than direct drug effects.

> I sit here fretting over even trying benzos because of the withdrawal issues.

2 words: short term. Try, say, Klonopin, for a month or so (even two weeks might be enough), and you probably won't have trouble getting off of it.

About volunteering: your local hospital should have a volunteer program. Especially if it's a teaching hospital and there's a university in town. (All the pre-meds need to get some sort of experience, and volunteering is by far the easiest way to do that.)

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010714/msgs/70213.html